Alert archive / Oregon / Storm Warnings in 2015
Storm Warning 2, NWS Portland, OR
NWS Portland, OR issued this storm warning at Aug 29, 2015, 2:35 AM PDT. It took effect at Aug 29, 2015, 6:00 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2015, 2:35 AM PDT (09:35 UTC)
- In effect from
- Aug 29, 2015, 6:00 AM PDT
- Expired
- Aug 29, 2015, 11:51 AM PDT
- In force
- 6 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
515 WHUS76 KPQR 290935 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 235 AM PDT SAT AUG 29 2015 PZZ255-275-291745- /O.UPG.KPQR.GL.W.0014.150829T1000Z-150830T0700Z/ /O.NEW.KPQR.SR.W.0002.150829T1300Z-150829T1900Z/ COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 235 AM PDT SAT AUG 29 2015 ...STORM WARNING IN EFFECT FROM 6 AM UNTIL NOON TODAY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO NOON PDT TODAY. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS: SOUTH WINDS OF 15 TO 25 MPH EARLY THIS MORNING WILL INCREASE RAPDILY TOWARDS DAYLIGHT. EXPECT SOUTH WINDS TO BECOME 30 TO 40 KT...WITH GUSTS UP TO 50 KT AT TIMES THIS MORNING. WINDS WILL EASE THIS AFTERNOON. * LOCATION OF STRONGEST WINDS: SOUTH OF THE COLUMBIA RIVER. * TIMING OF STRONGEST WINDS: 7 AM TO 2 PM TODAY. * SEAS: GENERALLY NEAR 6 FT EARLY THIS MORNING...BUT SEAS BUILDING QUICKLY AFTER DAYLIGHT. SEAS WILL PEAK AT 14 TO 18 FT BY LATE MORNING...THEN SLOWLY SUBSIDE LATER TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ PZZ250-270-291745- /O.EXT.KPQR.GL.W.0014.150829T1000Z-150830T0300Z/ /O.NEW.KPQR.SR.W.0002.150829T1300Z-150829T1900Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM- 235 AM PDT SAT AUG 29 2015 ...GALE WARNING NOW IN EFFECT UNTIL 8 PM THIS EVENING... ...STORM WARNING IN EFFECT FROM 6 AM THIS MORNING FOR AREAS SOUTH OF THE COLUMBIA RIVER... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A STORM WARNING FROM 6 AM UNTIL NOON TODAY. THE GALE WARNING REMAINS IN EFFECT FOR TODAY INTO EARLY THIS EVENING. * WINDS: SOUTH TO SOUTHEAST WINDS OF 10 TO 20 MPH EARLY THIS MORNING WILL INCREASE RAPIDLY JUST AFTER DAYLIGHT. EXPECT SOUTH WINDS TO BECOME 30 TO 40 KT...WITH GUSTS UP TO 50 KT AT TIMES THIS MORNING. WINDS WILL EASE THIS AFTERNOON. * LOCATION OF STRONGEST WINDS: SOUTH OF THE COLUMBIA RIVER. * TIMING OF STRONGEST WINDS: 7 AM TO 2 PM TODAY. * SEAS: GENERALLY NEAR 5 FT EARLY THIS MORNING...BUT SEAS BUILDING QUICKLY AFTER DAYLIGHT. SEAS WILL PEAK AT 14 TO 18 FT BY LATE MORNING...THEN SLOWLY SUBSIDE LATER TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ PZZ210-291745- /O.CON.KPQR.RB.Y.0117.150829T1200Z-150830T0700Z/ COLUMBIA RIVER BAR- 235 AM PDT SAT AUG 29 2015 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO MIDNIGHT PDT TONIGHT... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO MIDNIGHT PDT TONIGHT. * IN THE MAIN CHANNEL... * GENERAL SEAS: 4 FT EARLY THIS MORNING...THEN SEAS BUILDING QUICKLY AROUND DAYBREAK. EXPECT SEAS NEAR 12 FT BY 9 AM...THEN HOVERING 12 TO 14 FT THROUGH THIS AFTERNOON. SEAS WILL DROP BACK TO UNDER 10 FT THIS EVENING. * FIRST EBB: NEAR 8 FT DURING THE STRONG EBB AROUND 5 AM TODAY. * SECOND EBB: NEAR 15 FT DURING THE EBB AROUND 530 AM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
2 follow-up statements
284 WHUS76 KPQR 291550 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 850 AM PDT SAT AUG 29 2015 PZZ250-270-300000- /O.CON.KPQR.GL.W.0014.000000T0000Z-150830T0300Z/ /O.CON.KPQR.SR.W.0002.000000T0000Z-150829T1900Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM- 850 AM PDT SAT AUG 29 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...STORM WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WINDS: SOUTH WINDS 30 TO 40 KT...WITH GUSTS UP TO 50 KT SHOULD WEAKEN TO 20 TO 30 KT WITH GUSTS UP TO 45 KT OVER THE NEXT COUPLE HOURS. WINDS WILL CONTINUE TO EASE THIS AFTERNOON. * LOCATION OF STRONGEST WINDS: SOUTH OF THE COLUMBIA RIVER. * TIMING OF STRONGEST WINDS: 9 AM TO 12 PM TODAY. * SEAS: SEAS AROUND 15 TO 16 FT THIS MORNING. SEAS LOWER THIS AFTERNOON TO 10 TO 12 FT BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ PZZ255-275-291900- /O.CON.KPQR.SR.W.0002.000000T0000Z-150829T1900Z/ COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 850 AM PDT SAT AUG 29 2015 ...STORM WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WINDS: SOUTH WINDS 30 TO 40 KT COULD STILL GUST TO 50 KT FOR THE NEXT HOUR OR TWO BEFORE DROPPING TO 25 TO 35 KT WITH GUSTS TO 45 KT. WINDS WILL CONTINUE TO EASE THIS AFTERNOON. * LOCATION OF STRONGEST WINDS: SOUTH OF THE COLUMBIA RIVER. * TIMING OF STRONGEST WINDS: 9 AM TO 11 AM TODAY. * SEAS: SEAS 11 TO 15 FT THIS MORNING. SEAS LOWER THIS AFTERNOON TO 10 TO 12 FT BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ PZZ210-300000- /O.CON.KPQR.RB.Y.0117.000000T0000Z-150830T0700Z/ COLUMBIA RIVER BAR- 850 AM PDT SAT AUG 29 2015 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * IN THE MAIN CHANNEL... * GENERAL SEAS: SEAS AROUND 10 FT WILL PEAK AROUND 12 TO 13 FT FOR THE AFTERNOON HOURS. SEAS DROP BACK DOWN BELOW 10 FT THIS EVENING. * FIRST EBB: NEAR 13 FT DURING THE EBB AROUND 530 PM TODAY. * SECOND EBB: NEAR 13 FT DURING THE VERY STRONG EBB AROUND 545 AM SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
705 WHUS76 KPQR 291851 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 1151 AM PDT SAT AUG 29 2015 PZZ250-270-300300- /O.CAN.KPQR.SR.W.0002.000000T0000Z-150829T1900Z/ /O.CON.KPQR.GL.W.0014.000000T0000Z-150830T0300Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM- 1151 AM PDT SAT AUG 29 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS: SOUTH WINDS 25 TO 35 KT...WITH GUSTS UP TO 45 KT SHOULD CONTINUE TO GRADUALLY WEAKEN OVER THE AFTERNOON HOURS. * LOCATION OF STRONGEST WINDS: SOUTH WASHINGTON AND NORTH OREGON WATERS WITHIN 30 NM FROM THE COAST. * SEAS: SEAS AROUND 15 TO 20 FT CURRENTLY. SEAS LOWER THIS AFTERNOON TO 12 TO 15 FT BY THIS EVENING AND CONTINUE TO LOWER TO 8 TO 10 FT BY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ255-275-300300- /O.CAN.KPQR.SR.W.0002.000000T0000Z-150829T1900Z/ /O.EXA.KPQR.GL.W.0014.000000T0000Z-150830T0300Z/ COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 1151 AM PDT SAT AUG 29 2015 ...GALE WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS: SOUTH WINDS 25 TO 35 KT...WITH GUSTS TO 40 KT. WINDS WILL CONTINUE TO GRADUALLY WEAKEN THIS AFTERNOON. * LOCATION OF STRONGEST WINDS: SOUTH WASHINGTON AND NORTH OREGON WATERS WITHIN 30 NM OF COAST. * SEAS: SEAS 15 TO 17 WILL LOWER TO 10 TO 12 FT BY THIS EVENING AND CONTINUE TO LOWER TO 8 TO 10 FT BY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ210-300300- /O.CON.KPQR.RB.Y.0117.000000T0000Z-150830T0700Z/ COLUMBIA RIVER BAR- 1151 AM PDT SAT AUG 29 2015 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. * IN THE MAIN CHANNEL... * GENERAL SEAS: SEAS AROUND 12 TO 13 FT THROUGH THE AFTERNOON HOURS. SEAS DROP BACK DOWN BELOW 10 FT LATER TONIGHT. * FIRST EBB: NEAR 13 FT DURING THE EBB AROUND 530 PM TODAY. * SECOND EBB: NEAR 13 FT DURING THE VERY STRONG EBB AROUND 545 AM SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this storm warning went out at Aug 28, 9:38 PM PDT, 4 hours 57 minutes earlier.
Area forecast discussion, Aug 28, 9:38 PM PDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PORTLAND OR
938 PM PDT FRI AUG 28 2015
UPDATED AVIATION AND MARINE DISCUSSIONS.
.SYNOPSIS...AN USUALLY EARLY AND STRONG LOW PRESSURE WILL PRODUCE
WIDESPREAD RAIN AND STRONG WINDS ACROSS NORTHWEST OREGON AND
SOUTHWEST WASHINGTON SATURDAY MORNING. A FEW THUNDERSTORMS EMBEDDED
IN THE RAIN MAY ENHANCE THE WIND THREAT SATURDAY MORNING. A SECOND
FRONT PUSHING INTO THE REGION FROM THE NORTHWEST SATURDAY NIGHT WILL
PRODUCE ANOTHER ROUND OF RAIN. ADDITIONAL SHOWERS WILL FOLLOW ON
SUNDAY. EXPECT COOL WEATHER AND ADDITIONAL ROUNDS OF SHOWERS FOR MUCH
OF THE UPCOMING WORK WEEK.
&&
.SHORT TERM...VISIBLE AND INFRARED SATELLITE IMAGERY SHOW AN
IMPRESSIVE SURFACE LOW PRESSURE UNDERGOING CYCLOGENESIS OFF THE
SOUTHERN OREGON COAST NEAR 130W. BUOY 46002 SLP CONTINUES TO DROP
BETWEEN 2-3MB/HOUR AND OUTPACE THE GFS AND EC FORECASTS CONSIDERABLY.
THE 00Z NAM SEEMS TO HAVE PICKED UP ON THIS ADDITIONAL DEVELOPMENT
AND IS AT LEAST CLOSER TO REALITY THAN THE 18Z GFS AND 12Z EC RUNS AT
THIS POINT. THE NAM FORECASTS THE LOW TO BOTTOM OUT AROUND 990MB OFF
THE MOUTH OF THE COLUMBIA RIVER AROUND 15Z SATURDAY BEFORE CLIPPING
CAPE FLATTERY ON ITS WAY NORTHWARD. SUSPECT IT WILL DROP SOLIDLY INTO
THE 980S. MEANWHILE...THE EC AND GFS HAVE CONTINUED TO TREND TOWARDS
GRADUALLY SHIFTING THE LOW TRACK SLIGHTLY FARTHER OFFSHORE...WHICH
EVEN WITH THE DEEPER DEVELOPMENT OBSERVED SO FAR...SHOULD HELP TO
KEEP THIS STORM FROM REALIZING ITS FULLEST POTENTIAL IN THE
WILLAMETTE VALLEY AND LOWER COLUMBIA RIVER VALLEY. WITH THAT
SAID...THE RAP BRINGS THE LOW PRESSURE ONSHORE OVER THE OLYMPIC
PENINSULA. THE RAP DID A DECENT JOB DEPICTING THE TRACK OF SEVERAL OF
OUR STRONGER LOW PRESSURES LAST YEAR SO IT IS TOUGH TO DISCOUNT IT
EVEN THOUGH IT IS CONSIDERABLY DIFFERENT THAN THE GLOBAL GFS AND EC
MODEL SOLUTIONS. GIVEN THE UNCERTAINTY IN THE FINAL TRACK OF THIS
LOW...ALL THE INHERITED HEADLINES SEEM REASONABLE AT THIS POINT.
HOWEVER...WILL NUDGE UP THE MENTION OF WIND GUSTS ALONG THE NORTH
OREGON AND SOUTH WASHINGTON COASTS AND ACROSS THE LOWER COLUMBIA
RIVER VALLEY AND PORTLAND METRO AREA WHERE A FEW HIGHER WIND GUSTS
SEEM POSSIBLE...ESPECIALLY IF THE LOW PRESSURE PUSHES ONTO THE
WASHINGTON COAST.
EXPECT THE WINDS TO COME ON RATHER SUDDENLY SATURDAY MORNING. THE
STRONG BURST OF WINDS SHOULD FIRST HIT THE CENTRAL OREGON COAST
BETWEEN 4 AM AND 6 AM...AND THE NORTH OREGON COAST...THE SOUTH
WASHINGTON COAST...AND THE WILLAMETTE VALLEY BETWEEN 7 AM AND 10 AM.
WHILE WINDS WILL STILL BE NOTABLY GUSTY SATURDAY AFTERNOON...THE
STRONGEST WINDS WILL LIKELY ONLY LAST FOR 2 TO 4 HOURS.
IN ADDITION...EXPANDED THE MENTION OF THUNDER TO A LARGER PORTION OF
THE CWA FOR SATURDAY MORNING AS THE NAM CONTINUES TO ADVERTISE
SUFFICIENT INSTABILITY TO PRODUCE A THUNDERSTORM OR TWO ALONG THE
FRONT. GIVEN THE AMPLE SHEAR...ANY STORMS THAT DO DEVELOP WILL NEED
TO BE MONITORED CLOSELY FOR PRODUCING LOCALIZED DAMAGING WINDS.
WHILE MOST EVERYONE SHOULD SEE A QUICK SHOT OF RAIN LATER TONIGHT AND
SATURDAY MORNING...SUSPECT TOMORROW WILL BE MORE DRY THAN WET FOR
MANY. HOWEVER...NOT ALL IS LOST AS MODELS HAVE TRENDED WETTER WITH A
SECOND FRONT DROPPING SOUTHEASTWARD OUT OF THE GULF OF ALASKA THAT
WILL PUSH A HEALTHY DOSE OF RAIN ACROSS THE AREA SATURDAY NIGHT.
DECENT ONSHORE FLOW AND INSTABILITY SHOULD LEAD TO MORE SHOWERS AND
POSSIBLY A WET THUNDERSTORM OR TWO SUNDAY.
BELOW AVERAGE TEMPERATURES AND ADDITIONAL ROUNDS OF WET WEATHER
APPEAR LIKELY NEXT WEEK. /NEUMAN
.LONG TERM...MONDAY NIGHT THROUGH FRIDAY. THE FALL-LIKE WEATHER
PATTERN WILL CONTINUE NEXT WEEK WITH PRIMARILY COOLER THAN NORMAL
TEMPERATURES...CLOUDY CONDITIONS...AND CHANCES FOR ADDITIONAL RAIN. A
TROUGH WILL REMAIN NEAR THE PACIFIC NORTHWEST COAST THROUGH MOST OF
THE PERIOD WITH SOME RAIN AT TIMES...ESPECIALLY DURING THE EARLY AND
MIDDLE PARTS OF NEXT WEEK. LITTLE CHANGE MADE TO THE CURRENT
FORECAST. TOLLESON
&&
.AVIATION...VFR CONDITIONS CONTINUE ACROSS THE REGION WITH LIGHT
DRIZZLE STARTING TO MOVE IN ALONG THE COAST. EXPECT CIGS ALONG THE
COAST TO LOWER TOWARDS MVFR OVER THE NEXT SEVERAL HOURS AS RAIN
CHANCES INCREASE. BRIEF PERIODS OF IFR CIGS AND VSBY WILL BE
POSSIBLE UNDER MODERATE TO HEAVY RAIN. RAIN WILL MOVE INLAND AFTER
09Z AND COULD BRING LOWER CIGS AND VSBY TO THE INTERIOR TAF SITES
THROUGH MUCH OF SATURDAY. SOUTHERLY WINDS ALONG THE COAST WILL
INCREASE AROUND 09Z-12Z ALONG THE CENTRAL OREGON COAST AND 12Z
TO 15Z ALONG THE NORTH OREGON COAST...WITH GUSTS UP TO 35 TO 45
KT. SOUTHERLY WINDS AT INLAND SITES START TO INCREASE AROUND 11 TO
13Z WITH GUSTS TO 25 TO 35 KT AND OCCASIONALLY TO 40 KT.
KPDX AND APPROACHES...VFR THROUGH TONIGHT. RAIN CHANCES INCREASE
AFTER 09Z WITH BRIEF PERIODS OF MVFR CIGS AND VSBY POSSIBLE UNDER
MODERATE TO HEAVY RAIN BANDS. SOUTHERLY WINDS INCREASE AROUND 11Z
WITH GUSTS TO 25 TO 35 KT AND OCCASIONAL GUST TO 40 KT POSSIBLE.
/64/MCCOY
&&
.MARINE...A STRENGTHENING FALL-LIKE LOW PRESSURE SYSTEM WILL MOVE
ACROSS THE WATERS SATURDAY. WINDS WILL INCREASE OUT OF THE SOUTH
TO AT LEAST HIGH-END GALES. MODELS HAVE CONTINUED THE UPWARD
TREND IN THE WINDS...WHICH COULD BRING A FEW HOURS OF ISOLATED
STORM FORCE GUSTS LATE SATURDAY MORNING...BUT CONFIDENCE IN THE
DURATION AND EXTENT OF THE STRONGEST WINDS REMAIN TOO LOW TO
UPGRADE TO A STORM WARNING. SEAS CURRENTLY AROUND 4 FT WILL BUILD
RAPIDLY TO 15 TO 17 FT...AND POSSIBLY AS HIGH AS 20 TO 25 FT...AS
THE WINDS INCREASE EARLY SATURDAY MORNING. SEAS WILL REMAIN
ELEVATED THROUGH LATE SATURDAY. WINDS SHIFT MORE TO THE SOUTH-
SOUTHWEST BY SATURDAY EVENING AND FALL BACK DOWN TO 15 KT GUSTING
TO 20 TO 25 KT BY SUNDAY MORNING. SEAS ON SUNDAY WILL BE AROUND 8
TO 10 FT AS WINDS CONTINUE TO DECREASE TO 10 TO 15 KT BY SUNDAY
EVENING.
UNSETTLED WEATHER CONTINUES INTO NEXT WEEK WITH SEAS STAYING
AROUND 7 TO 9 FT THROUGH AT LEAST MIDWEEK. /64/MCCOY
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 8 AM TO 3 PM PDT SATURDAY FOR GREATER
PORTLAND METRO AREA-LOWER COLUMBIA.
HIGH WIND WARNING FROM 4 AM TO 1 PM PDT SATURDAY FOR CENTRAL
OREGON COAST.
WIND ADVISORY FROM 6 AM TO NOON PDT SATURDAY FOR CENTRAL
WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY.
HIGH WIND WARNING FROM 6 AM TO 2 PM PDT SATURDAY FOR COAST
RANGE OF NORTHWEST OREGON-NORTH OREGON COAST.
HIGH WIND WARNING FROM 5 AM TO NOON PDT SATURDAY FOR CENTRAL
COAST RANGE OF WESTERN OREGON.
WA...WIND ADVISORY FROM 8 AM TO 3 PM PDT SATURDAY FOR GREATER
VANCOUVER AREA-I-5 CORRIDOR IN COWLITZ COUNTY.
HIGH WIND WARNING FROM 8 AM TO 3 PM PDT SATURDAY FOR WILLAPA
HILLS.
HIGH WIND WARNING FROM 8 AM TO 2 PM PDT SATURDAY FOR SOUTH
WASHINGTON COAST.
PZ...GALE WARNING FROM 3 AM SATURDAY TO MIDNIGHT PDT SATURDAY
NIGHT FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO
FLORENCE OR OUT 60 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR FROM 5 AM
SATURDAY TO MIDNIGHT PDT SATURDAY NIGHT.
&&
INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWSPORTLAND
WWW.TWITTER.COM/NWSPORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON
FROM THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS
COMMONLY REFERRED TO AS THE FORECAST AREA.Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.